Hail, Pine
- When
- June 18, 6:58 PM CST
- Where
- Pine County, 1 mi N of Pine City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.850, -92.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT MON JUN 18 2001 ALL MODELS INITIALIZED ESSENTIALLY THE SAME. ALTHO ALL WERE A LITTLE OFF ON THE LOCATION OF THE SFC LOW IN SODAK...MEAN LYR MSTR FIELDS WERE PRETTY ACCURATE. TRACK OF THE LOW TO THE NE ABOUT THE SAME ON EACH MODEL...WITH THE AVN SHOWING A SOMEWHAT DEEPER CENTRAL PRESSURE BY THE TIME THE LOW REACHES LK SUP. THIS DIFF SHOULD NOT AFFECT FCST MUCH AND WILL PRBLY USE A BLEND OF ETA AND AVN WHERE ANY DIFFS ARE SIG. MAIN ISSUE WILL BE CHANCES OF SVR THIS EVE WITH APPROACH OF S/WV. WILL NOT REPEAT SWODY1 REASONING...BUT AGREE THAT BEST CHC WILL BE S OF OUR CWA WHERE AMS WILL HAVE LONGER PD OF SFC HTG AND BTR CHC TO BREAK CAP. THIS IS ALSO THE AREA OF HIGHEST CAPE AND LOWEST LI VALUES THIS EVE. STILL CANNOT RULE OUT PSBLTY OF SVR OVR OUR SRN TIER WHERE LI/S ARE EXPECTED TO REACH -6 WITH CAPES UP TO 2000 J/KG...AND WILL INCLUDE THIS WORDING IN NEW ZFP. ST LYR OVR MUCH OF OUR CWA WILL RETARD SFC HTG AND HELP REINFORCE WFNT TO OUR S AS A FOCUS FOR CNVCTV DVLMT. BEYOND 1ST PD...SFC HIGH SHOULD BRING A RELATIVELY DRY PD...BUT WILL HAVE TO RETAIN AT A SLGT OR LOW CHC POP FOR TUE NGT/WED AS UPR TROF SWINGS ACRS RGN AND LI/S DIP AGN TO ABT -2. MODEL AGMT EXTENDS TO MOS PRODUCTS AS WELL...AND LOOKS RSNBL. CLD CVR TNGT WILL ACT AGAINST BRIEF PD OF CAA. GOOD WAA NEVER GETS STARTED...BUT FEWER CLDS ON TUE SHOULD HELP BOOST US BACK UP TO NEAR 70. .DLH...NONE. ERF
MNZ033-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 720 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH DISCONTINUED FOR SOUTHERN CASS COUNTY... THE THREAT HAS MOVED EAST OF SOUTHERN CASS COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED FOR THAT AREA. HOWEVER...THE WATCH REMAINS IN EFFECT FOR NORTHERN CASS AND CROW WING COUNTIES THROUGH 9 PM CDT. CS
The Minneapolis radar (KMPX), 120 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255333.